Alert archive / North Dakota / Winter Storm Warnings in 2009

Winter Storm Warning 2, NWS Grand Forks, ND

January 9, 20094 counties in North Dakota

NWS Grand Forks, ND issued this winter storm warning at Jan 9, 2009, 5:14 AM CST for 4 counties in North Dakota. It was in force for 9 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 9, 2009, 5:14 AM CST (11:14 UTC)
Expired
Jan 9, 2009, 2:35 PM CST
In force
9 hr
Issued by
NWS Grand Forks, ND

Counties Barnes County, ND, Benson County, ND, Eddy County, ND, Griggs County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 99 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 8:30 AM CSTSNOW 42 Nne Dazey, ND
Jan 9, 10:26 AM CSTSNOW 5Valley City, NDABOUT 2 INCHES IN LAST HOUR, SNOWING VERY HARD. ABOUT 20 INCHES ON THE GROUND.
Jan 9, 1:52 PM CSTHEAVY SNOW 65 S New Rockford, NDSNOW ENDED AROUND 9AM.
Jan 9, 1:52 PM CSTHEAVY SNOW 6.53 N Wimbledon, NDSNOW ENDED AROUND 11AM.
Jan 9, 1:52 PM CSTHEAVY SNOW 74 W New Rockford, NDSNOW ENDED AROUND 9AM
Jan 9, 1:52 PM CSTHEAVY SNOW 82 S Maddock, NDSNOW STARTED AFTER MIDNIGHT AND ENDED AROUND 830AM.
Jan 9, 1:58 PM CSTHEAVY SNOW 64 Sw Sutton, NDSNOW ENDED AROUND 9AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 11.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2009-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2009-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 091114
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
514 AM CST FRI JAN 9 2009

...NARROW BAND OF SNOW FROM CENTRAL TO SOUTHEAST NORTH DAKOTA AND
A SMALL PART OF WEST CENTRAL MINNESOTA...

.LOW PRESSURE MOVED ACROSS WESTERN NORTH DAKOTA OVERNIGHT AND
WILL DROP INTO NORTHERN MISSOURI LATER TODAY. EAST OF THIS LOW...
A BAND OF SNOW WILL OCCUR CENTERED FROM MINOT TO VALLEY CITY AND
WAHPETON TO FERGUS FALLS AND ELBOW LAKE THROUGH THE MIDDAY INTO
EARLY AFTERNOON. 

AN INTENSE BAND OF HEAVY SNOW OCCURRED OVERNIGHT AND WILL
CONTINUE THROUGH MID MORNING FROM MINOT TO FAR SOUTHWEST BENSON
COUNTY THEN THROUGH EDDY COUNTY INTO SOUTHERN GRIGGS COUNTY. IN
THIS AREA SNOW AMOUNTS IN EXCESS OF 8 INCHES MAY FALL.  

THERE IS A VERY SHARP EASTERN EDGE TO THE SNOW...WITH THE CITIES
OF DEVILS LAKE AND FARGO/MOORHEAD ON THE EASTERN FRINGE OF THIS
SYSTEM AND THESE AREAS MAY RECEIVE LITTLE OR NO SNOW AT ALL


NDZ014-024-028-100000-
/O.UPG.KFGF.WW.Y.0028.000000T0000Z-090110T0000Z/
/O.NEW.KFGF.WS.W.0002.090109T1114Z-090110T0000Z/
BENSON-EDDY-GRIGGS-
INCLUDING THE CITIES OF...MADDOCK...LEEDS...NEW ROCKFORD...
COOPERSTOWN
514 AM CST FRI JAN 9 2009

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST
THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

A NARROW BUT INTENSE BAND OF SNOW HAS OCCURRED OVERNIGHT FROM
MINOT THROUGH THE MADDOCK AREA OF SOUTHWEST BENSON
COUNTY...THROUGH HARVEY...NEW ROCKFORD AND THEN INTO THE SUTTON
AND HANNAFORD AREAS OF GRIGGS COUNTY. TOTAL SNOWFALL OF 8 INCHES
OR MORE WILL OCCUR IN THIS NARROW BAND...LIKELY NO MORE THAN 20
MILES WIDE. SNOW WILL TAPER OFF DURING THE MORNING.  

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY
TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.



$$

MNZ029-030-040-NDZ038-039-049-052-053-100000-
/O.CON.KFGF.WW.Y.0028.000000T0000Z-090110T0000Z/
WILKIN-WEST OTTER TAIL-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
514 AM CST FRI JAN 9 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 PM
CST THIS AFTERNOON.

A BAND OF SNOW WILL BRING TOTAL ACCUMULATIONS OF 3 TO 5 INCHES
FROM THE VALLEY CITY AND BALDHILL DAM AREA THROUGH SOUTHWEST CASS
COUNTY AND THEN INTO THE WAHPETON...BRECKENRIDGE...FERGUS FALLS
AND ELBOW LAKE AREAS.

THERE IS A SHARP EASTERN EDGE TO THE SNOW...WITH THE CITY OF
FARGO LIKELY TO RECEIVE VERY LITTLE OR NO SNOW.  


A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DTR
2 follow-up statements
000 
WWUS43 KFGF 091532
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
932 AM CST FRI JAN 9 2009

...NARROW BAND OF SNOW FROM CENTRAL TO SOUTHEAST NORTH DAKOTA AND
A SMALL PART OF WEST CENTRAL MINNESOTA...

.LOW PRESSURE MOVED ACROSS WESTERN NORTH DAKOTA OVERNIGHT AND
WILL DROP INTO NORTHERN MISSOURI LATER TODAY. EAST OF THIS LOW...
A BAND OF SNOW WILL OCCUR CENTERED FROM MINOT TO VALLEY CITY AND
WAHPETON TO FERGUS FALLS AND ELBOW LAKE THROUGH THE MIDDAY INTO
EARLY AFTERNOON.

AN INTENSE BAND OF HEAVY SNOW WILL OCCUR FROM MADDOCK TO VALLEY
CITY THIS MORNING. IN THIS AREA SNOWFALL AMOUNTS FROM 6 TO 9
INCHES ARE EXPECTED.

THERE IS A VERY SHARP EASTERN EDGE TO THE SNOW...WITH THE CITIES
OF DEVILS LAKE AND FARGO/MOORHEAD ON THE EASTERN FRINGE OF THIS
SYSTEM AND THESE AREAS MAY RECEIVE LITTLE OR NO SNOW AT ALL.

NDZ038-100000-
/O.UPG.KFGF.WW.Y.0028.000000T0000Z-090110T0000Z/
/O.EXA.KFGF.WS.W.0002.000000T0000Z-090110T0000Z/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
932 AM CST FRI JAN 9 2009

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST
THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

A NARROW BUT INTENSE BAND OF HEAVY SNOW WILL DROP ANOTHER 2 TO 4
INCHES OF SNOW ACROSS PORTIONS OF BARNES COUNTY OVER THE NEXT
SEVERAL HOURS. THIS WILL BRING TOTAL SNOW ACCUMULATIONS OF 6 TO 9
INCHES ACROSS BARNES COUNTY. THE SNOW WILL TAPER OFF BY LATE
MORNING OR EARLY AFTERNOON.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

NDZ014-024-028-100000-
/O.CON.KFGF.WS.W.0002.000000T0000Z-090110T0000Z/
BENSON-EDDY-GRIGGS-
INCLUDING THE CITIES OF...MADDOCK...LEEDS...NEW ROCKFORD...
COOPERSTOWN
932 AM CST FRI JAN 9 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 6
PM CST THIS AFTERNOON.

TOTAL SNOWFALL AMOUNTS OF AROUND 8 INCHES WILL OCCUR FROM THE
MADDOCK AREA OF SOUTHWEST BENSON COUNTY...THROUGH HARVEY...NEW
ROCKFORD AND THEN INTO THE SUTTON AND HANNAFORD AREAS OF GRIGGS
COUNTY. THE SNOW WILL TAPER OFF DURING THE MORNING.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

MNZ029-030-040-NDZ039-049-052-053-100000-
/O.CON.KFGF.WW.Y.0028.000000T0000Z-090110T0000Z/
WILKIN-WEST OTTER TAIL-GRANT-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...
ELBOW LAKE...FARGO...LISBON...GWINNER...WAHPETON
932 AM CST FRI JAN 9 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 PM
CST THIS AFTERNOON.

A BAND OF SNOW WILL BRING TOTAL ACCUMULATIONS OF 3 TO 5 INCHES
OF SNOW FROM THE VALLEY CITY AND BALDHILL DAM AREA THROUGH
SOUTHWEST CASS COUNTY AND THEN INTO THE
WAHPETON...BRECKENRIDGE...FERGUS FALLS AND ELBOW LAKE AREAS.

THERE IS A SHARP EASTERN EDGE TO THE SNOW...WITH THE CITY OF
FARGO LIKELY TO RECEIVE VERY LITTLE OR NO SNOW.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

RIDDLE/GODON
000 
WWUS43 KFGF 092035
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
235 PM CST FRI JAN 9 2009

...SNOW EVENT WINDING DOWN...

.A BAND OF SNOW WILL CONTINUE TO MOVE SOUTH OR SOUTHEAST AND
EVENTUALLY OUT OF SOUTHEAST NORTH DAKOTA AND EXTREME WEST CENTRAL
MINNESOTA BY EARLY THIS EVENING. THIS BAND OF SNOW STILL HAS THE
POTENTIAL TO PRODUCE ANOTHER ONE TO TWO INCHES OF SNOW ACROSS
PORTIONS OF SOUTHERN BARNES...RANSOM...SARGENT...RICHLAND AND
WILKIN COUNTIES BEFORE ENDING. AT THIS POINT...THERE MAY BE A
LITTLE DRIFTING OF SNOW ACROSS ROADS...BUT THE WINDS WILL NOT BE
STRONG ENOUGH TO CAUSE ANY BLOWING SNOW.

NDZ038-100000-
/O.CAN.KFGF.WS.W.0002.000000T0000Z-090110T0000Z/
/O.EXA.KFGF.WW.Y.0028.000000T0000Z-090110T0000Z/
BARNES-
INCLUDING THE CITY OF...VALLEY CITY
235 PM CST FRI JAN 9 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST
THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED.

TOTAL SNOW AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED ACROSS SOUTHERN
BARNES COUNTY BEFORE THE SNOW ENDS. THERE COULD ALSO BE SOME
DRIFTING SNOW ACROSS ROADS INTO THE EARLY EVENING.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NDZ014-024-028-092145-
/O.CAN.KFGF.WS.W.0002.000000T0000Z-090110T0000Z/
BENSON-EDDY-GRIGGS-
INCLUDING THE CITIES OF...MADDOCK...LEEDS...NEW ROCKFORD...
COOPERSTOWN
235 PM CST FRI JAN 9 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WINTER STORM WARNING. 

SNOW HAS ENDED ACROSS THE MADDOCK...NEW ROCKFORD AND COOPERSTOWN
AREAS...SO THE WINTER STORM WARNING FOR HEAVY SNOW HAS BEEN
CANCELLED.

$$

MNZ030-040-NDZ039-092145-
/O.CAN.KFGF.WW.Y.0028.000000T0000Z-090110T0000Z/
WEST OTTER TAIL-GRANT-CASS-
INCLUDING THE CITIES OF...FERGUS FALLS...ELBOW LAKE...FARGO
235 PM CST FRI JAN 9 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

ANY LIGHT SNOW HAS ENDED ACROSS THE AREA SO THE WINTER WEATHER
ADVISORY FOR SNOW HAS BEEN CANCELLED.

$$

MNZ029-NDZ049-052-053-100000-
/O.CON.KFGF.WW.Y.0028.000000T0000Z-090110T0000Z/
WILKIN-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...LISBON...GWINNER...
WAHPETON
235 PM CST FRI JAN 9 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 PM
CST THIS AFTERNOON.

ONE FINAL BAND OF SNOW IS STILL EXPECTED TO MOVE THROUGH THE
LISBON...MILNOR AND LIDGERWOOD AREAS LATE THIS AFTERNOON. THIS
WILL BRING TOTAL SNOW ACCUMULATIONS TO 2 TO 5 INCHES ACROSS THESE
AREAS. THERE IS STILL A SHARP CUTOFF BETWEEN AREAS RECEIVING SNOW
AND THOSE THAT ARE NOT...SO THERE COULD BE BIG DIFFERENCES IN SNOW
AMOUNTS OVER SHORT DISTANCES.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GODON

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Jan 9, 3:46 AM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Jan 9, 3:46 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
346 AM CST FRI JAN 9 2009

.SHORT TERM...
IMMEDIATE ISSUE IS CURRENT SNOW SYSTEM MOVING THRU NORTH DAKOTA
INTO SOUTH DAKOTA AND MINNESOTA. SYSTEM BEHAVING ABOUT HAS PROGGED
FROM 24 HOURS AGO WITH MAIN SNOW BAND WILLISTON-MINOT TO
JAMESTOWN-VALLEY CITY TO WAHPETON-FERGUS FALLS. THE SHARP EASTERN
EDGE IS NOW VERY APPARENT AND LOOKS LIKE SNOW WILL STAY JUST WEST
OF DEVILS LAKE AND THE CITY OF FARGO...SO DID POP/WX GRIDDS TO
ACCOUNT FOR THIS SHARP NO SNOW TO SNOW LINE. REMOVED ANY POPS/WX
EAST OF SNOW BAND AS VERY DRY AIR SUB 700 MB WILL REMAIN OVER NE
ND INTO MOST OF NW MN THRU THE DAY. DID TRIM THE EASTERN COUNTIES
OF THE ADVISORY AREA IN AREAS WHERE NO SNOW IS EXPECTED...BUT KEPT
THE COUNTIES OF BENSON AND EDDY THROUGH BARNES AND CASS INTO
RICHLAND...WILKIN...WEST OTTER TAIL AND GRANT AND POINTS WEST IN
ADVISORY THRU 6 PM FRI. THIS ENDING TIME LIKELY TOO LONG BUT
WANTED DAYSHIFT TO LOOK OVER TRENDS AND WIND POTENTIAL BEFORE
CANCELLING EARLY. REGARDING WIND POTENTIAL MSAS SHOWS WEAKENING
SFC LOW BTWN DIK-BIS WITH MAIN LOW DOWN IN NRN NEBRASKA. GRADIENT
IS TIGHT OVER ERN MT AND FAR WRN ND INTO WRN SD BUT OVER ERN ND IN
SNOW BAND AREA WINDS NOT LIKELY TO GET GOING MUCH AS MAIN PRESSURE
RISES AND COLD ADVECTION WAY WEST OF THE LOCAL AREA. DID CONTINUE
PATCHY BLSN IDEA THIS AFTN AS CHC OF WIND GUSTS OVER 20 KTS...BUT
DONT EXPECT BLSN TO BE MUCH OF AN ISSUE AT ALL.

WEAK HIGH TO MOVE THRU THE AREA TONIGHT...BUT DEGREE OF CLEARING
IN QUESTION AS VORT LOBE TROUGH NOW OVER SASK WILL MOVE THRU WITH
A BAND OF CLOUDS LIKELY. A BIT MILDER SFC-850 MB AIRMASS OVER AREA
SATURDAY WITH LIGHT SOUTHWEST FLOW AND MIXED CLOUDS AND SUN. MOST
AREAS SHOULD SEE DOUBLE DIGITS WHICH HASNT BEEN TOO COMMON IN THE
LAST 45 DAYS. WEAK SHORT WAVE WILL DROP INTO NRN MN SAT
NIGHT...THEN SUNDAY SEE ANOTHER MILD DAY WITH TEMPS AGAIN
APPROACHING 20F IN MANY AREAS.

MODELS ARE A BIT SLOWER AND WEAKER WITH SHORT WAVE THAT WILL DROP
SOUTH ON LEADING EDGE OF ARCTIC AIRMASS SUN NIGHT. MOST NOW DELAY
REAL COOLING TIL LATE SUNDAY NIGHT AND MONDAY MORNING AND SFC LOW
AND 850 MB WIND FIELDS ARE WEAKER TOO THUS MAKING THE THREAT FOR
BLOWING SNOW LESS.

.LONG TERM...
DOES APPEAR A PRETTY STRONG SHORT WAVE WILL DROP INTO CNTRL OR WRN
NORTH DAKOTA TUESDAY GIVING A BAND OF SNOW MOSTLY CNTRL-WRN ND
TUESDAY INTO TUES EVE...AND BEHIND THIS WILL BE THE TRUE ARCTIC
AIRMASS DROPPING IN FOR WED-THU. MODELS DIFFER IN LATE WEEK WITH
GFS WARMING THINGS UP WHILE CANADIAN MAINTAINS A BIT COLDER
PATTERN WITH STRONG 500 MB RIDGE BUILDING UP INTO NRN B.C. AND
ALBERTA AND A DEEP TROUGH OVER THE EASTERN GREAT LAKES.

&&

.AVIATION...
DID UPDATE DVL-GFK-FAR TAFS TO REMOVE ANY MENTION OF SNOW TODAY
AND TO KEEP CLOUD BASES IN VFR RANGE. FOR TVF AND BJI ALTOCU AND
CIRRUS TO RULE THRU THE DAY. WINDS ALL AREAS WILL TURN TO A MORE
NORTHERLY DIRECTION THIS AFTN WITH A FEW GUSTS TO 20 KTS OR SO
PSBL IN DVL-FAR.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR NDZ014-
     024-028-038-039-049-052-053.

MN...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MNZ029-
     030-040.

&&

RIDDLE
Hazardous weather outlook, Jan 8, 11:22 AM CST, 17 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1122 AM CST THU JAN 8 2009

MNZ003-029>031-040-NDZ006-014-015-024-026-028>030-038-039-049-052-
053-091730-
CLAY-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-TOWNER-BENSON-
RAMSEY-EDDY-NELSON-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
1122 AM CST THU JAN 8 2009

...A WINTER WEATHER ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 6
PM FRIDAY...
...ARCTIC AIR WILL MOVE OUT OF CANADA LATE SUNDAY AND MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW WILL DEVELOP OVER SOUTHEAST NORTH DAKOTA AND WEST CENTRAL
MINNESOTA THIS EVENING. THE MOST SNOW IS EXPECTED ALONG A LINE
FROM MADDOCK TO VALLEY CITY TO LISBON...WHERE 3 TO 5 INCHES OF
SNOW WILL BE POSSIBLE. WINDS WILL NOT BE PARTICULARLY STRONG...
BUT COULD CAUSE SOME BLOWING AND DRIFTING SNOW IN OPEN AREAS WEST
OF VALLEY CITY DOWN TOWARD THE NORTH DAKOTA AND SOUTH DAKOTA
BORDER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ARCTIC AIR WILL MOVE OUT OF CANADA ON SUNDAY NIGHT AND MONDAY WITH
BRISK NORTHWEST WINDS. WIND CHILL TEMPERATURES MAY EXCEED 40 BELOW
ZERO. SO WIND CHILL ADVISORIES OR WARNINGS MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

OBSERVERS ARE ENCOURAGED TO CALL SNOWFALL AMOUNTS IN TO THE
NATIONAL WEATHER SERVICE.

MNZ001-002-004>009-013>017-022>024-027-028-032-NDZ007-008-016-027-
054-091730-
WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WADENA-CAVALIER-PEMBINA-
EASTERN WALSH COUNTY-GRAND FORKS-WESTERN WALSH COUNTY-
1122 AM CST THU JAN 8 2009

...ARCTIC AIR WILL MOVE OUT OF CANADA LATE SUNDAY AND MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ARCTIC AIR WILL MOVE OUT OF CANADA ON SUNDAY NIGHT AND MONDAY WITH
BRISK NORTHWEST WINDS. WIND CHILL TEMPERATURES MAY EXCEED 40 BELOW
ZERO. SO WIND CHILL ADVISORIES OR WARNINGS MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HOPPES/GODON

Nearby

Winter Storm Warnings in North Dakota, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.